Hyperthyroidism after radiation treatment for breast cancer
I'm finding that women receiving radiation therapy are more likely to develop thyroid disorders, particularly hyperthyroid (grave's disease). Has anyone had more indepth experience in treating or developing this kind of disorder? The five to six women I know with this same pattern have found acupuncture to be very effective with their insomnia and sweating. Any other adjunct therapies you know about?
Radiation to the breast may cause some exposure to the thyroid gland as well. This may result in transient inflammation called thyroiditis which will manifest with hyperthyroid symptoms (sweating, hyperdefecation, palpitation, insomnia, etc), and then there might follow a relatively hypothyroid state, with reversal of the symptoms I mentioned. I suggest that these people you know undergo constant and regular surveillance of their thyroid function since there might follow a period of hypothyroidism after the hypothyroid episode. Adjunct therapies such as accupuncture are welcome as long as they help the patient, and do not cause harm.
I hope all your friends will do well. Regards and God bless.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.